Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 202, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2003, 11:51 PM CDT for Custer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 11:51 PM CDT (04:51 UTC)
- Expired
- Jul 8, 2003, 12:30 AM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 10:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3731 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
847 WUUS53 KLBF 080451 SVRLBF NEC041-080530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1151 PM CDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 1230 AM CDT * AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 22 MILES WEST OF SARGENT TO 4 MILES SOUTH OF WEISSERT TO 11 MILES SOUTHWEST OF MASON CITY...OR ABOUT ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF MILBURN TO 4 MILES SOUTH OF WEISSERT TO 11 MILES SOUTHWEST OF MASON CITY...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER MASON CITY AROUND MIDNIGHT CDT OVER SARGENT AROUND 1210 AM CDT OVER COMSTOCK AROUND 1215 AM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT TUESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4172 9954 4105 9955 4107 9922 4172 9925 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:55 PM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jul 7, 3:55 PM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON JUL 7 2003 PCPN CHANCES THIS EVENING/TONIGHT MAIN FCST CHALLENGE. ANOTHER BUSY NIGHT AS MCS CONTINUING TO MOVE ACROSS EASTERN CWA EARLY THIS MORNING. ATMOSPHERE WILL TRY TO RELOAD TODAY WITH NEXT STRONG VORT SEEN IN WATER VAPOR ACROSS OR/ID. THIS FEATURE WILL BE ACCOMPANIED BY JET MAX ALSO MOVING ACROSS PAC NW. PRIOR TO LARGE MCS...SFC LOW WAS IN SE COLORADO WITH WARM FRONT ARCHING ACROSS NW INTO SOUTHERN NEB. CYCLOGENESIS SHOULD CONTINUE ACROSS NW HIGH PLAINS AS WESTERN VORT ADVANCES TODAY. THIS WILL ALLOW SOUTHERLY FLOW TO INCREASE ACROSS THE PLAINS TODAY WITH WARM FRONT MOST LIKELY LIFTING INTO NORTHERN PORTIONS OF THE STATE AS SFC LOW MOVES INTO BLACK HILLS REGION. STRONG WAA AND THETA-E ADVECTION AHEAD OF THE FRONT WILL OCCURE ACROSS N/E PORTIONS OF FA. THIS COMBINED WITH STRONG SHEAR AHEAD OF WAVE...SB CAPES 3000+...AND UPPER JET INTERACTION SHOULD LEAD TO ANOTHER SVR WEATHER OUTBREAK. WILL PUT BEST POPS N.EAST TAPERING TO SLGHT CHANCE FAR SW WHERE SOUNDINGS LESS IMPRESSIVE WITH WARM/DRY AIR WORKING IN ALOFT. HOWEVER WILL BE STRONG CONVERGENCE ALONG SFC TROF/DRYLINE AND FROPA LATER IN EVENING. Q-VECTS SHOWING STRONG SUBSIDENCE PUSHING IN BEHIND WAVE WITH PCPN ENDING W/E THROUGH BY SUNRISE WITH FROPA THROUGH CWA. ONLY MINOR CHANGES TO REMAINDER OF FCST. .LBF...NONE. DP
Hazardous weather outlook, Jul 7, 10:19 PM CDT, 1 hour 32 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-081100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1019 PM CDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND WEST CENTRAL NEBRASKA UNTIL MIDNIGHT CDT (11 PM MDT)... ...SEVERE THUNDERSTORM WATCH FOR THE EASTERN HALF OF NORTH CENTRAL NEBRASKA AND CUSTER COUNTY OF CENTRAL NEBRASKA UNTIL 5 AM CDT... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS EAST OF A LINE FROM ARTHUR TO HAYES CENTER. THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH WIND SPEED IN EXCESS OF 80 MPH POSSIBLE. THE STORMS IN SOUTHWEST NEBRASKA HAVE HAD A HISTORY OF THESE WIND SPEEDS WITH DAMAGE TO TREES AND PROPERTY AND POWER OUTAGES. THIS WEATHER SYSTEM WILL LIKELY TRACK EAST OVERNIGHT WITH A CONTINUE THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MID WEEK AS NUMEROUS UPPER LEVEL DISTURBANCES WILL BE TRAVELING OVER THE CENTRAL PLAINS IN WEST TO NORTHWEST FLOW ALOFT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY OR WEDNESDAY BUT THE HIGHEST LIKELY HOOD OF SEVERE WEATHER IS TONIGHT AND TUESDAY. THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH SUNDAY AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. KAR
In the hours before
Local storm report, Jul 7, 10:23 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1023 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1019 PM 4 S NORTH PLATTE NE 80 MPH WIND GUST
07/07/03 LINCOLN
1008 PM 4 W SUTHERLAND NE 70 MPH WIND GUST
07/07/03 LINCOLN
0950 PM 4 E GRANT NE 70 MPH TSTORM WIND
07/07/03 PERKINS
0945 PM CHAMPION NE 60 MPH TSTORM WIND
07/07/03 CHASE
0940 PM OGALLALA NE 58 MPH TSTORM WIND
07/07/03 KEITH
0935 PM BRULE NE 60 MPH TSTORM WIND
07/07/03 KEITH
0920 PM LEWELLEN NE 60 MPH TSTORM WIND
07/07/03 GARDEN
0906 PM BIG SPRINGS NE 80 MPH TSTORM WIND
07/07/03 DEUEL
RLBLocal storm report, Jul 7, 10:38 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM NORTH PLATTE NE 64 MPH WIND GUST
07/07/03 LINCOLN SUSTAINED WINDS AT 55 MPH
NWS NORTH PLATTE
RLBLocal storm report, Jul 7, 10:41 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM NORTH PLATTE NE WIND DAMAGE
07/07/03 LINCOLN 8 INCH TREE LIMBS DOWN
RLBSpecial weather statement, Jul 7, 10:45 PM CDT, 1 hour 6 minutes before
NEZ022-056-080415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 PM CDT MON JUL 7 2003 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF THE EASTERN PANHANDLE OF NEBRASKA... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR GARDEN AND DEUEL COUNTIES HAS BEEN CANCELLED. EARLIER THUNDERSTORMS BROUGHT WIND GUST AS HIGH AS 99 MPH AND CAUSED EXTENSIVE TREE DAMAGE TO PORTIONS OF DEUEL AND SOUTHERN GARDEN COUNTY. HOWEVER THE SEVERE THUNDERSTORMS HAVE MOVED INTO SOUTHWEST AND WEST CENTRAL NEBRASKA. ALTHOUGH ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE NEXT FEW HOURS... THEY ARE NOT EXPECTED TO POSE A THREAT. DP
Local storm report, Jul 7, 10:58 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM LEMOYNE NE 80 MPH WIND GUST
07/07/03 KEITH
RLBLocal storm report, Jul 7, 11:09 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1109 PM CDT MON JUL 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 1 N OGALLALA NE WIND DAMAGE
07/07/03 KEITH RADIO TOWER DOWN
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:03 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 57 min |
| Jul 7, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 52 min |
| Jul 7, 9:34 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 26 min |
| Jul 7, 9:51 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln, McPherson | 54 min |
| Jul 7, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 27 min |
| Jul 7, 10:50 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 55 min |
| Jul 7, 11:10 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 65 min |
| Jul 8, 6:24 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.